MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR OC PLATE MEDIUM; POSTERIOR CERVICAL SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH MNTR OC PLATE MEDIUM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 188362037
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: kwp.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2021, the surgeon needed to bend the occipital plate for a proper fit.The appropriate instruments and technique were used to bend it, but upon applying the slightest force, the plate broke.The plate was bent on a side table and not inside the patient.There was no patient consequence.This report is for a mountaineer occipital plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: customer quality investigation: the following investigation is based on the image(s) provided.The image(s) was reviewed, and the complaint condition was confirmed as the device was clearly separated into 2+ pieces.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary: investigation flow: damage.Visual inspection: mntr oc plate medium (part# 188362037, lot# wa21349, qty# 1) was returned and received at us cq.Upon visual inspection at cq, it is observed that one of the tabs of the occipital plate of the device got broken.The broken piece was returned at cq.Rest of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Thus, the complaint is being confirmed.The device failure/defect was identified.Dimensional inspection: dimensional inspection of the relevant feature of the received device was not performed at cq due to post manufacturing damage.Document/specification review no design issues or discrepancies were found during this investigation.The complaint was confirmed.Investigation conclusion: the complaint is being confirmed for mntr oc plate medium (part# 188362037, lot# wa21349) as one of the tabs of the occipital plate of the device got broken.While a definitive root cause could not be identified for the reported problem, it is possible that the plate of the device might have encountered unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for mntr oc plate medium was conducted identifying that lot number wa21349 was released in a single batch.Batch1: lot qty of (b)(4) units were released on jul 13, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR OC PLATE MEDIUM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11274295
Report Number1526439-2021-00237
Device Sequence Number14338510
Product Code NKG
UDI-Device Identifier10705034158884
UDI-Public(01)10705034158884
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188362037
Device Catalogue Number188362037
Device Lot NumberWA21349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer02/19/2021
03/24/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date02/25/2021
03/24/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BENDING INSTRUMENTS; UNKNOWN BENDING INSTRUMENTS